MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE 9MM STRAIGHT OSTEOTOME; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RELIANCE 9MM STRAIGHT OSTEOTOME; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48060500
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the scrub nurse noticed the osteotome appeared chipped after it was used.
 
Additional Manufacturer Narrative
The device was inspected and it was found that the tip was fractured and deformed.No relevant manufacturing issues were found.Based on visual inspection and the age of the device (4 years), the possible root cause of the reported event is normal wear and tear due to extensive use.
 
Event or Problem Description

Brand Name
RELIANCE 9MM STRAIGHT OSTEOTOME
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6809357
Report Number0009617544-2017-00325
Device Sequence Number999301
Product Code LXH
UDI-Device Identifier07613327263381
UDI-Public(01)07613327263381
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48060500
Device Catalogue Number48060500
Device Lot Number13D671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1